Alert archive / Minnesota / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Sioux Falls, SD

May 13, 2013

NWS Sioux Falls, SD issued this red flag warning at May 13, 2013, 12:31 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2013, 12:31 PM CDT (17:31 UTC)
Expired
May 13, 2013, 6:00 PM CDT
In force
5 hr
Issued by
NWS Sioux Falls, SD

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WWUS83 KFSD 131731
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1231 PM CDT MON MAY 13 2013

IAZ301-MNZ900-140145-
/O.NEW.KFSD.FW.W.0001.130513T1731Z-130513T2300Z/
/O.CON.KFSD.FW.A.0001.130514T1700Z-130515T0100Z/
IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA-
1231 PM CDT MON MAY 13 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301
AND 900...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR LOW HUMIDITY AND STRONG WIND
POTENTIAL FOR FIRE WEATHER ZONES 301 AND 900...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 6 PM CDT THIS EVENING.

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 301. IN MINNESOTA...
  FIRE WEATHER ZONE 900 OR ALL OF SOUTHWEST MINNESOTA

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH BECOMING
  SOUTHWEST.

* TIMING...UNTIL 6 PM CDT THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TEMPERATURES...IN THE MID 70S.

* IMPACTS...FAST MOVING AND INTENSE GRASSLAND FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

IAZ300-NEZ249-SDZ255>258-140145-
/O.CON.KFSD.FW.A.0001.130514T1700Z-130515T0100Z/
NORTHERN LOESS HILLS AND FLOYD RIVER BASIN-
EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY-
MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY-
LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY-
1231 PM CDT MON MAY 13 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 249...255...256...257...258 AND 300...

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 300. IN NEBRASKA...
  EXTREME NORTHEAST NEBRASKA. IN SOUTH DAKOTA...SOUTHEAST...EAST
  CENTRAL...AND SOUTH CENTRAL SOUTH DAKOTA.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...FAST MOVING AND INTENSE GRASSLAND FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
1 follow-up statement
778 
WWUS83 KFSD 132012
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
312 PM CDT MON MAY 13 2013

IAZ301-MNZ900-140415-
/O.UPG.KFSD.FW.A.0001.130514T1700Z-130515T0100Z/
/O.NEW.KFSD.FW.W.0002.130514T1700Z-130515T0100Z/
/O.CON.KFSD.FW.W.0001.000000T0000Z-130513T2300Z/
IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA-
312 PM CDT MON MAY 13 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
301 AND 900...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301 AND
900...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 301. IN 
  MINNESOTA... FIRE WEATHER ZONE 900.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH TODAY.
  SOUTHWEST 15 TO 30 MPH TOMORROW BECOMING WEST.

* TIMING...IN EFFECT UNTIL 6 PM CDT THIS EVENING THEN GOES INTO
  EFFECT AGAIN TUESDAY AT NOON AND LASTS UNTIL 8 PM CDT TUESDAY.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...FROM THE MID 80S TODAY TO THE LOWER 90S TUESDAY.

* IMPACTS...FAST MOVING AND INTENSE GRASSLAND FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

IAZ300-NEZ249-SDZ255>258-140415-
/O.UPG.KFSD.FW.A.0001.130514T1700Z-130515T0100Z/
/O.NEW.KFSD.FW.W.0002.130514T1700Z-130515T0100Z/
NORTHERN LOESS HILLS AND FLOYD RIVER BASIN-
EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY-
MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY-
LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY-
312 PM CDT MON MAY 13 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 249...255...
256...257...258 AND 300...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 300. IN NEBRASKA...
   FIRE WEATHER ZONE 249. IN SOUTH DAKOTA...FIRE WEATHER ZONES 
  255... 256...257 AND 258.

* WINDS...WEST TO SOUTHWEST WINDS BECOMING NORTHWEST IN THE
  AFTERNOON 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* IMPACTS...FAST MOVING AND INTENSE GRASSLAND FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at May 13, 10:30 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 13, 10:30 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1030 AM CDT MON MAY 13 2013

.UPDATE...
ISSUED AT 1023 AM CDT MON MAY 13 2013

IN GENERAL EARLIER FORECAST IS BEHAVING FAIRLY WELL WITH A LITTLE
SLOWER DECREASE IN THE HIGH CLOUD COVER. STILL EXPECT WITH THE
CLOUDS THINNING OUT BY AFTERNOON THAT THE HEATING AND WARMING WILL
PUT TEMPERATURES CLOSE TO FORECAST HIGHS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 347 AM CDT MON MAY 13 2013

OBVIOUSLY THE MAIN CONCERN TODAY IS FIRE WEATHER. TEMPERATURES WILL
BE WELL ABOVE SEASONAL NORMALS AS A SURFACE TROUGH OF LOW PRESSURE
MOVES EASTWARD ACROSS OUR FORECAST AREA. THIS SURFACE TROUGH WILL
CAUSE A WIND SHIFT FROM THE SOUTHWEST TO NORTHWEST BEFORE IT STALLS
OUT LATE IN THE DAY IN NORTHWEST IOWA. GIVEN THE WINDS OFF THE
SURFACE AND MIXING POTENTIAL...OUR ZONES IN IOWA AROUND THE IOWA
GREAT LAKES AND STORM LAKE AREAS...AS WELL AS SOME OF THE SOUTHERN
SECTIONS IN SOUTHWEST MINNESOTA...WILL PUSH RED FLAG CRITERIA BUT
PROBABLY ONLY FOR A COUPLE OF HOURS. THIS IS BECAUSE BETWEEN 21Z AND
00Z...THE WINDS SHOULD DECREASE A FAIR AMOUNT IN THE AXIS OF THE
SURFACE TROUGH WHICH IS RIGHT IN THOSE AREAS. THEREFORE IT WILL BE A
BREEZY TO MODERATELY WINDY DAY IN THOSE AREAS...GOOD FOR A VERY HIGH
FIRE DANGER...BUT POSSIBLY JUST NOT QUITE THERE FOR A BONAFIDE RED
FLAG WARNING. THE SAME HOLDS TRUE FOR BEHIND THE SURFACE TROUGH...
WHICH IS ALONG AND WEST OF THE JAMES RIVER VALLEY. MINIMUM HUMIDITY
VALUES WILL LIKELY REALLY TANK IN THOSE ZONES TO LESS THAN 20
PERCENT. HOWEVER IN OUR WESTERN ZONES THIS AFTERNOON...SUSTAINED
NORTHWEST SURFACE WINDS WILL LIKELY STAY LESS THEN 20 MPH MUCH OF
THE TIME...WITH GUSTS FREQUENTLY AROUND 25 TO 27 MPH. SO AGAIN...
JUST A BIT BELOW RED FLAG CRITERIA...BUT CERTAINLY ELEVATED FIRE
DANGER. THE ONE THING THAT COULD REALLY ALTER THIS SCENARIO
SIGNIFICANTLY IS IF THE MIXED LAYER WINDS WHICH ARE FORECAST TO BE
AROUND 25 KNOTS IN OUR FORECAST AREA...BECOME STRONGER THEN
ANTICIPATED. IF THAT HAPPENS...WE COULD GO RED FLAG OVER MANY AREAS.
CONCERNING HUMIDITY...MUCH OF THE MODEL DEW POINT GUIDANCE IS WAY
TOO HIGH. PRIMARILY BLENDED THE REALLY DRY RAP MODEL DEW POINTS INTO
CONSENSUS SHORT. THIS SEEMED TO GIVE REASONABLE VALUES...AS IT SEEMS
THAT EACH DAY WE CANNOT GO LOW ENOUGH ON THE DEW POINTS...AND THUS
THE HUMIDITY VALUES. RIGHT NOW...DEW POINTS ARE IN THE 30S WEST
RIVER...AND LOWER TO MID 40S IN SOUTH CENTRAL NEBRASKA. THEREFORE
LOOKING AT TRAJECTORIES EITHER FOR A SOUTHWEST WIND OR NORTHWEST
WIND...MADE SURE NOT TO GO ABOVE THOSE VALUES UPSTREAM.
OBVIOUSLY THE MAIN CONCERN TODAY IS FIRE WEATHER. TEMPERATURES WILL
BE WELL ABOVE SEASONAL NORMALS AS A SURFACE TROUGH OF LOW PRESSURE
MOVES EASTWARD ACROSS OUR FORECAST AREA. THIS SURFACE TROUGH WILL
CAUSE A WIND SHIFT FROM THE SOUTHWEST TO NORTHWEST BEFORE IT STALLS
OUT LATE IN THE DAY IN NORTHWEST IOWA. GIVEN THE WINDS OFF THE
SURFACE AND MIXING POTENTIAL...OUR ZONES IN IOWA AROUND THE IOWA
GREAT LAKES AND STORM LAKE AREAS...AS WELL AS SOME OF THE SOUTHERN
SECTIONS IN SOUTHWEST MINNESOTA...WILL PUSH RED FLAG CRITERIA BUT
PROBABLY ONLY FOR A COUPLE OF HOURS. THIS IS BECAUSE BETWEEN 21Z AND
00Z...THE WINDS SHOULD DECREASE A FAIR AMOUNT IN THE AXIS OF THE
SURFACE TROUGH WHICH IS RIGHT IN THOSE AREAS. THEREFORE IT WILL BE A
BREEZY TO MODERATELY WINDY DAY IN THOSE AREAS...GOOD FOR A VERY HIGH
FIRE DANGER...BUT POSSIBLY JUST NOT QUITE THERE FOR A BONAFIDE RED
FLAG WARNING. THE SAME HOLDS TRUE FOR BEHIND THE SURFACE TROUGH...
WHICH IS ALONG AND WEST OF THE JAMES RIVER VALLEY. MINIMUM HUMIDITY
VALUES WILL LIKELY REALLY TANK IN THOSE ZONES TO LESS THAN 20
PERCENT. HOWEVER IN OUR WESTERN ZONES THIS AFTERNOON...SUSTAINED
NORTHWEST SURFACE WINDS WILL LIKELY STAY LESS THEN 20 MPH MUCH OF
THE TIME...WITH GUSTS FREQUENTLY AROUND 25 TO 27 MPH. SO AGAIN...
JUST A BIT BELOW RED FLAG CRITERIA...BUT CERTAINLY ELEVATED FIRE
DANGER. THE ONE THING THAT COULD REALLY ALTER THIS SCENARIO
SIGNIFICANTLY IS IF THE MIXED LAYER WINDS WHICH ARE FORECAST TO BE
AROUND 25 KNOTS IN OUR FORECAST AREA...BECOME STRONGER THEN
ANTICIPATED. IF THAT HAPPENS...WE COULD GO RED FLAG OVER MANY AREAS.
CONCERNING HUMIDITY...MUCH OF THE MODEL DEW POINT GUIDANCE IS WAY
TOO HIGH. PRIMARILY BLENDED THE REALLY DRY RAP MODEL DEW POINTS INTO
CONSENSUS SHORT. THIS SEEMED TO GIVE REASONABLE VALUES...AS IT SEEMS
THAT EACH DAY WE CANNOT GO LOW ENOUGH ON THE DEW POINTS...AND THUS
THE HUMIDITY VALUES. RIGHT NOW...DEW POINTS ARE IN THE 30S WEST
RIVER...AND LOWER TO MID 40S IN SOUTH CENTRAL NEBRASKA. THEREFORE
LOOKING AT TRAJECTORIES EITHER FOR A SOUTHWEST WIND OR NORTHWEST
WIND...MADE SURE NOT TO GO ABOVE THOSE VALUES UPSTREAM.

WINDS WILL TAPER DOWN THIS EVENING AND TURN SOUTHERLY OVERNIGHT.
WITH THERMAL PROFILES CONTINUING TO WARM...IT WILL BE A MILD NIGHT
WITH LOWS IN THE MID 50S TO LOWER 60S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 347 AM CDT MON MAY 13 2013

A STRONG SOUTHERLY FLOW SETS UP ON TUESDAY OUT AHEAD OF A SURFACE
TROUGH/FRONTAL BOUNDARY WHICH WILL PUSH ACROSS THE AREA IN THE
AFTERNOON. MOISTURE LOOKS TO BE MINIMAL WITH THIS SYSTEM...SO
EXPECTING IT TO BE A DRY FRONTAL PASSAGE. IT WILL BE A VERY MIXY DAY
WITH STRONG SOUTHWESTERLY WINDS OUT AHEAD OF THE FRONT...AND STRONG
NORTHWESTERLY WINDS BEHIND THE FRONT. MODELS AGAIN SEEM TO BE
OVERDOING DEWPOINTS ON TUESDAY...MOST LIKELY OVER DOING
EVAPOTRANSPIRATION...AND PROGGING DEWPOINTS WELL INTO THE 50S.
INSTEAD USED THE MIXDOWN TOOL WHICH YIELDED A BETTER ESTIMATION OF
DEWPOINTS...GENERALLY IN THE 40S...WITH SOME MOISTURE POOLING ALONG
THE FRONTAL BOUNDARY...THOUGH STILL MAY BE SLIGHTLY TOO HIGH ON
VALUES. IN ANY EVENT...WITH THE STRONG WINDS AND AFTERNOON RELATIVE
HUMIDITY VALUES FLOATING AROUND 20 TO 25 PERCENT...ISSUED A FIRE
WEATHER WATCH FOR THE ENTIRE CWA. AS HAS BEEN ADVERTISED OF
LATE...TUESDAY WILL GENERALLY BE THE WARMEST DAY OF THE WEEK WITH
ALL MODELS PROGGING 850 MB TEMPERATURES IN THE LOWER TO MID 20S C
OVER OUR EAST IN THE AFTERNOON...SO KEPT WITH LOWER TO MID 90S
THERE. WITH COLD AIR ADVECTION BEHIND THE FRONT...IT WILL BE LITTLE
COOLER TO THE WEST...WITH HIGHS IN THE MID AND UPPER 80S.

COOLER AIR WILL FILTER INTO THE REGION ON TUESDAY NIGHT WITH WINDS
DYING OFF OVERNIGHT. LOWS LOOKING TO BE IN THE UPPER 40S TO MID 50S.
WEDNESDAY AND WEDNESDAY NIGHT APPEAR TO BE PLEASANT WITH WEAK HIGH
PRESSURE BUILDING INTO THE REGION...WITH HIGHS IN THE 70S AND LOWS
IN THE 50S.

FARTHER INTO THE EXTENDED...THURSDAY THROUGH SUNDAY...LOOKS TO BE A
FAIRLY ACTIVE PERIOD WITH A NEARLY ZONAL UPPER LEVEL FLOW AT THE
START OF THE PERIOD...TRANSITIONING TO RIDGING ON FRIDAY AS A TROUGH
BEGINS TO LIFT OUT OF THE WESTERN U.S. AND INTO THE AREA BY LATE IN
THE WEEKEND. THINK MOST OF THURSDAY WILL BE DRY AND LITTLE WARMER AS
A SOUTHERLY FLOW BEGINS TO RETURN TO THE REGION WITH HIGHS IN THE
MID AND UPPER 70S. CANNOT RULE OUT SCATTERED THUNDERSTORMS FOR
THURSDAY NIGHT AND FRIDAY WITH INCREASING THETA E ADVECTION INTO THE
REGION...THOUGH WOULD BE HARD TO PIN POINT EXACT TIMING ON ANY
CONVECTIVE DEVELOPMENT THIS FAR OUT. A BETTER CHANCE OF CONVECTION
WOULD APPEAR TO BE LIKELY ON FRIDAY NIGHT AS LOW PRESSURE BEGINS TO
LIFT OUT OF THE ROCKIES. WITH CONVECTIVE PARAMETERS INCREASING
DURING THAT TIME FRAME...SEVERE STORMS WOULD SEEM MORE
LIKELY...THOUGH MODELS ARE DIFFERING A BIT ON THE PLACEMENT OF A
BOUNDARY LAYING SOMEWHERE CLOSE TO OUR AREA ON FRIDAY NIGHT AND
SATURDAY. THE UPPER LEVEL TROUGH SWINGS THROUGH THE REGION ON
SUNDAY...KEEPING A CHANCE OF CONVECTION...WITH COOLER AIR BEGINNING
TO PULL IN BEHIND THE SYSTEM.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 649 AM CDT MON MAY 13 2013

CONDITIONS WILL BE VFR TODAY AND TONIGHT. THERE COULD BE SOME
OCCASIONAL GUSTS TO AROUND 30 KNOTS IN NORTHWEST IOWA AND THE
SOUTHERN SECTION OF SOUTHWEST MN FROM ABOUT MIDDAY TO MID
AFTERNOON...WITH DIRECTIONS FROM THE SOUTHWEST. THEN THE WINDS
WILL SUBSIDE. LATE IN THE TAF PERIOD...KHON WAS CLOSE TO NON
CONVECTIVE LOW LEVEL WIND SHEAR. HOWEVER WINDS OFF THE SURFACE ARE
FORECAST TO BE ABOUT 25 TO 30 KNOTS NEAR THE TOP OF THE INVERSION.
SO LEFT OUT FOR NOW.

&&

.FIRE WEATHER...
ISSUED AT 1023 AM CDT MON MAY 13 2013

FIRE WEATHER WAS DISCUSSED EXTENSIVELY IN BOTH SHORT AND LONG TERM
SECTIONS EARLIER. MAIN PROBLEM WITH WINDS COMING UP A LITTLE
FASTER THAN EXPECTED IN OUR EAST IS A POSSIBLE NEED FOR A RED FLAG
WARNING FOR THIS AFTERNOON IN OUR EAST...EVEN THOUGH DEW POINTS
ARE COMING UP ABOUT AS WE HAD. WILL TRY TO ISSUE BY THE START OF
THE AFTERNOON IF WE DECIDE ONE IS NEEDED. OF COURSE WILL ALSO BE
CHECKING ON A POSSIBLE UPGRADE OF TUESDAY WATCH TO A WARNING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR SDZ255>258.

MN...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR MNZ900.

IA...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR IAZ300-301.

NE...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NEZ249.

&&

UPDATE...
SHORT TERM...MJF/JM
LONG TERM...JM
AVIATION...MJF
FIRE WEATHER...
Hazardous weather outlook, May 13, 11:32 AM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1132 AM CDT MON MAY 13 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1132 AM CDT MON MAY 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FIRE DANGER...
THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY
ACROSS THE AREA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE GRASSLAND FIRE DANGER INDEX IS PROJECTED TO BE IN THE EXTREME
CATEGORY ACROSS THE AREA ON TUESDAY. AS A RESULT...A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND EARLY
EVENING...WITH THE POSSIBILITY OF RED FLAG WARNING CONDITIONS
DEVELOPING.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS FOR THURSDAY
NIGHT INTO SUNDAY. THE BETTER CHANCE OF SEVERE STORMS WILL BE ON
FRIDAY NIGHT INTO SATURDAY.  AT THIS RANGE...THE TIMING AND EXACT
THREAT ARE HARD TO PIN DOWN FOR ANY GIVEN LOCATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:12 PM CDTRed Flag WarningFSD29 hr

Nearby

Red Flag Warnings in Minnesota, 2013Red Flag Warnings in Iowa, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.